|Post PEP symptoms
Apr 14, 2011
As I am sure many people on this forum experienced, I did have vaginal sex without protection with a Cambodian hooker a while ago.
After getting a fever, I went straight to the nearest hospital where I was put on PEP ( Started about 60 hours after exposure).
I experienced few side effects until 3rd week of treatment where I started getting throat gland swollen and fever (on/off). Like in the morning I was fine and afternoon stated getting dizzy and a bit of fever.
I went to see the doctor, he said it couldnot be ARS since it was only one gland swollen. The symptoms stopped for a few days and I finished PEP treatment.
Soon after, symptoms came back on/off: different pain (ears, gland, liver) and almost everyday feel sick for a few hours).
On week 6 after exposure, I went to see the doctor for HIV testing. REsult was negative. Nevertheless I was still getting pain a bit everywhere. I mentioned it to my doctor and gave me only Z-bec. Those symptoms cant come from HIV since I was jut tested negative. Which made me feel better, of course.
I have been taking Z bec for a eek now, and we are now at week 7. That means that I have been experiencing those symptoms for something like 3 weeks or more.
I have checked different forums. It seems that other people are experiencing those symptoms after PEP (different aches etc.) but nowhere I could find a clear explanantion.
1.Do you have any? 2.When those symptoms will dissapear? 3. Can we confirm this is not due to HIV? 4. How reliable is a HIV test at 6 weeks after exposure + PEP?
many thanks in advance for your answer.
| Response from Dr. Frascino
You are "sure" that many people on this forum have had unsafe sex with a Cambodian hooker??? Hmm. OK, if you say so.
Regarding your queries:
1. I cannot diagnose nonspecific off-and-on symptoms over the Internet. Sorry.
2. This would depend on what's causing the symptoms. There is certainly the strong possibility your symptoms are psychosomatic, induced by the anxiety of having unsafe sex and having to take PEP. Often these types of symptoms "magically" disappear once the individual is definitively confirmed to be HIV negative.
3. I would say it's extremely unlikely.
4. A negative six-week post-PEP HIV-antibody test is very encouraging. However, per the published guidelines, you will need follow-up tests at both three and six months for a definitive result.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.